Can amlodipine cause angioedema?

Angioedema is a potential side effect of amlodipine, although it is considered rare. Amlodipine is a medication commonly prescribed to treat high blood pressure (hypertension) and certain heart conditions. While angioedema is listed as a possible adverse reaction, it occurs less frequently with amlodipine compared to some other medications.

If you are taking amlodipine and experience symptoms of angioedema, such as sudden swelling of the lips, face, tongue, throat, or extremities, it is important to seek immediate medical attention. Your healthcare provider will evaluate your symptoms, assess the potential cause, and determine the appropriate course of action.

It is crucial to inform your healthcare provider about any known allergies or previous episodes of angioedema before starting amlodipine or any other medication. This helps them make informed decisions regarding your treatment and consider alternative medications if necessary.

As with any medication, the benefits and risks should be carefully evaluated, and it’s important to follow your healthcare provider’s guidance and report any unusual symptoms or reactions you may experience while taking amlodipine.

People Are Reading:  What causes allergies?